Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 3, 2025, 4:41 AM MDT for Socorro County, Valencia County, New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 4:41 AM MDT (10:41 UTC)
- Expired
- Jul 3, 2025, 7:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 72 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:00 AM MDT | FLASH FLOOD | 1 N Las Nutrias, NM | NM 304 at Las Nutrias Road closed due to dirt washing out the highway from flash flooding. Time is an estimate based on radar. |
| Jul 3, 5:00 AM MDT | FLASH FLOOD | Las Nutrias, NM | Overnight flood waters inundated a residences home in Las Nutrias along NM 304. Time is estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WGUS55 KABQ 031041
FFWABQ
NMC053-061-031315-
/O.NEW.KABQ.FF.W.0069.250703T1041Z-250703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
441 AM MDT Thu Jul 3 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Northeastern Socorro County in central New Mexico...
South Central Valencia County in central New Mexico...
* Until 715 AM MDT.
* At 441 AM MDT, Doppler radar and automated rain gauges indicated
thunderstorms with very heavy rain across the warned area. Between
1.25 and 2.25 inches of rain have fallen in the past 60 minutes.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly, especially within the arroyo system draining west toward
State Road 304 near Veguita.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Veguita and Las Nutrias.
Escobar Street, Randolph Drive, Badger Lane, Veguita Farm Loop, and
Canal Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3454 10678 3457 10665 3451 10659 3448 10660
3444 10681 3447 10680 3451 10680
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Guyer1 follow-up statement
851
WGUS75 KABQ 031310
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
710 AM MDT Thu Jul 3 2025
NMC053-061-031320-
/O.EXP.KABQ.FF.W.0069.000000T0000Z-250703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-Valencia NM-
710 AM MDT Thu Jul 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM MDT THIS MORNING FOR
NORTHEASTERN SOCORRO AND SOUTH CENTRAL VALENCIA COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3454 10678 3457 10665 3451 10659 3448 10660
3444 10681 3447 10680 3451 10680
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:25 AM MDT, 3 hours 16 minutes earlier. Its key messages:
- Updated at 1218 AM MDT Thu Jul 3 2025
- Numerous to widespread showers and thunderstorms will impact the region today and tonight. Storms will be capable of producing very heavy rainfall with flash flooding possible within central and eastern NM, particularly over area burn scars.
- Drier air sweeps on the Fourth of July and Saturday, limiting the development of showers and thunderstorms before rain chances rise again Sunday through the middle of next week.
Area forecast discussion, Jul 3, 1:25 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 125 AM MDT Thu Jul 3 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1218 AM MDT Thu Jul 3 2025 - Numerous to widespread showers and thunderstorms will impact the region today and tonight. Storms will be capable of producing very heavy rainfall with flash flooding possible within central and eastern NM, particularly over area burn scars. - Drier air sweeps on the Fourth of July and Saturday, limiting the development of showers and thunderstorms before rain chances rise again Sunday through the middle of next week. && .SHORT TERM... (Today through Friday) Issued at 1218 AM MDT Thu Jul 3 2025 An active day is in store as above normal moisture over NM interacts with an approaching upper level shortwave and associated 50kt speed max aloft. Confidence is high for at least numerous showers and storms with heavy rainfall, strong outflow winds, hail, frequent lightning, and potential flash flooding over parts of central and eastern NM. Burn scar areas will be at highest risk for flooding. SBCAPE values of 500-1000 J/kg with effective bulk shear values between 30 and 40kt will favor a few strong cells. A south-north theta-e ridge axis will be elongated and stretched over central NM this afternoon then shoved eastward this evening as much drier southwest flow approaches with the upper level trough axis. Storm motion will initially be slow toward the north then accelerate as the day progresses. The Flash Flood Watch may be expanded to a larger area later this morning after additional model guidance and ensemble trends are reviewed. Storms will likely linger thru midnight before clearing slides over the area from west to east. Friday will be much drier and warmer with highs trending 5 to 10F warmer than recent days (very close to normal for early July). Storm chances will be near zero for much of the region except the far southwest high terrain and northern Sangre de Cristos where a few meager storms may manage to pop up by late afternoon. Southwest winds will also be a tad breezy for northern and western NM with gusts up to 25 mph possible in the late afternoon. && .LONG TERM... (Friday night through Wednesday) Issued at 1218 AM MDT Thu Jul 3 2025 The upper level trough responsible for dragging much drier air across the region will exit the Front Range Friday night while a 593dm H5 high builds northward from Mexico. Northwest flow aloft along the Front Range Saturday will interact with increasingly moist, low level southeast flow approaching from the southern plains. The NBM has increasing chances for storms developing along the east slopes of the Sangre de Cristo Mts Saturday afternoon (20-30% chance). PWATs near 1" with SBCAPE values of 500-1000 J/kg and effective bulk shear values of 25-35kt will favor a few strong cells as activity moves southeast across northeast NM. The 00Z GFS is most bullish with forcing a strong convective outflow southwest across eastern NM and into the RGV Saturday night and Sunday. This wind shift is also reflected in the latest NBM auto- populated forecast database. The H5 ridge builds to near 594dm over central NM Sunday while low level moisture increases westward to the central mt chain. More typical terrain-dominated convection is expected along the central mt chain Sunday afternoon before activity propagates into the more unstable southeasterly flow over eastern NM. NAM/GFS SBCAPE values are above 1000 J/kg however shear values are much weaker beneath the strengthening ridge. The risk for burn scar flash flooding will continue for HPCC and the Ruidoso area. Only subtle changes are expected to the pattern Monday thru Wednesday as the upper level high meanders over central & western NM with moist south/southeast low level flow across the region. The threat for burn scar flash flooding will continue while many other areas also have the potential for locally heavy rainfall. && .AVIATION... (06Z TAFS) Issued at 1218 AM MDT Thu Jul 3 2025 Widespread impacts will continue the next 24 hrs with increasing coverage of SHRA/TS. MVFR to lcl IFR low cigs will also impact much of eastern NM thru sunrise with light showers and areas of rain. Storms impacting areas around the RGV early this morning will give way to lighter showers with mid level cigs thru sunrise. A much larger crop of SHRA/TS is expected to develop over the higher terrain by noon then move slowly north/northeast into nearby valleys, highlands, and eastern NM thru the evening. Any direct hits will be capable of producing heavy rainfall with strong outflow winds and brief IFR vsbys. The peak period for storms will be from 2pm to 8pm before gradually tapering off all areas by late evening. && .FIRE WEATHER... Issued at 1218 AM MDT Thu Jul 3 2025 Widespread showers and storms today will be capable of producing small footprints of very heavy rainfall. The risk of flash flooding will be high on area burn scars with rainfall rates greater than 1.5"/hr possible. Storm motion will be slow to the north/northeast. A much drier and warmer airmass will arrive Friday and Saturday as an upper level trough passes north of the area. Storm coverage will be essentially shut off Friday with min humidity falling to between 15 and 25%. A backdoor cold front will enter northeast NM Saturday and bring a potential increase in storms to the Sangre de Cristo Mts Saturday afternoon. Storm coverage is likely to increase Sunday as low level moisture increases over the region and the upper level high centers over NM. Slow-moving storms with locally heavy rainfall will be possible each day next week along with much warmer temperatures. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 86 59 90 57 / 40 30 0 0 Dulce........................... 83 45 85 44 / 70 50 5 0 Cuba............................ 80 53 84 54 / 80 50 0 0 Gallup.......................... 81 48 85 49 / 80 30 0 0 El Morro........................ 78 52 82 52 / 80 40 0 0 Grants.......................... 81 51 87 52 / 80 30 0 0 Quemado......................... 79 54 83 54 / 90 40 10 5 Magdalena....................... 80 60 86 62 / 80 30 5 0 Datil........................... 77 55 82 57 / 80 30 5 0 Reserve......................... 84 50 90 51 / 90 40 10 0 Glenwood........................ 88 55 92 57 / 90 40 20 5 Chama........................... 77 44 79 46 / 80 50 10 0 Los Alamos...................... 78 57 83 60 / 80 60 5 0 Pecos........................... 78 55 83 59 / 80 60 5 0 Cerro/Questa.................... 80 52 82 54 / 70 40 10 0 Red River....................... 71 44 74 45 / 80 40 20 0 Angel Fire...................... 73 42 77 39 / 80 40 10 0 Taos............................ 82 51 85 51 / 70 40 5 0 Mora............................ 76 50 81 52 / 90 50 10 0 Espanola........................ 87 58 91 57 / 70 50 0 0 Santa Fe........................ 81 58 85 62 / 80 60 0 0 Santa Fe Airport................ 84 57 88 59 / 80 60 0 0 Albuquerque Foothills........... 87 65 91 67 / 70 60 0 0 Albuquerque Heights............. 88 63 92 64 / 60 50 0 0 Albuquerque Valley.............. 91 63 95 63 / 60 50 0 0 Albuquerque West Mesa........... 89 65 93 65 / 60 50 0 0 Belen........................... 90 62 95 62 / 60 40 0 0 Bernalillo...................... 90 63 94 63 / 70 50 0 0 Bosque Farms.................... 90 61 95 61 / 60 40 0 0 Corrales........................ 91 64 95 64 / 70 50 0 0 Los Lunas....................... 89 62 95 62 / 60 40 0 0 Placitas........................ 85 63 90 64 / 70 50 0 0 Rio Rancho...................... 89 64 93 64 / 70 50 0 0 Socorro......................... 90 66 96 67 / 70 40 0 0 Sandia Park/Cedar Crest......... 81 57 85 59 / 70 50 0 0 Tijeras......................... 83 59 87 60 / 70 50 0 0 Edgewood........................ 81 55 86 54 / 70 50 0 0 Moriarty/Estancia............... 81 53 87 52 / 70 50 0 0 Clines Corners.................. 76 55 82 57 / 80 50 0 0 Mountainair..................... 80 56 85 58 / 80 50 0 0 Gran Quivira.................... 79 56 85 58 / 80 50 0 0 Carrizozo....................... 81 62 89 64 / 80 40 5 0 Ruidoso......................... 73 57 81 59 / 90 40 20 0 Capulin......................... 78 54 82 55 / 50 40 20 10 Raton........................... 82 53 87 54 / 60 30 10 5 Springer........................ 83 55 89 56 / 60 40 10 0 Las Vegas....................... 78 54 85 55 / 80 50 5 0 Clayton......................... 82 62 90 62 / 30 40 10 10 Roy............................. 79 58 87 59 / 50 50 5 0 Conchas......................... 86 64 95 63 / 50 60 0 0 Santa Rosa...................... 81 61 91 62 / 60 50 0 0 Tucumcari....................... 83 64 92 63 / 40 50 0 0 Clovis.......................... 81 65 92 65 / 50 50 5 0 Portales........................ 82 65 95 65 / 60 50 5 0 Fort Sumner..................... 84 64 95 64 / 50 50 0 0 Roswell......................... 85 68 96 69 / 60 30 0 0 Picacho......................... 79 61 90 64 / 80 30 5 0 Elk............................. 78 59 87 62 / 80 30 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from 11 AM MDT this morning through this evening for NMZ214-215-226-229. && SHORT TERM...42 LONG TERM....42 AVIATION...42
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:28 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Jul 2, 8:39 PM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 19 hr |
| Jul 3, 1:08 AM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Jul 3, 2:14 AM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 3, 3:01 AM MDT | Flash Flood Warning | ABQ | Valencia | 3 hr |
| Jul 3, 12:05 PM MDT | Flash Flood Warning | ABQ | San Miguel | 4 hr |
| Jul 3, 2:03 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 3, 4:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jul 3, 5:32 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Jul 3, 5:51 PM MDT | Flash Flood Warning | ABQ | Quay | 5 hr |
| Jul 3, 5:57 PM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.